Jump to content
CrazyBoards.org

Seroquel, Lamictal...I need something more.


Recommended Posts

Hello,

I'm Connor and I am bipolar (2) but on the ALMOST bipolar 1 side of things.

 

I am taking 50 mg of Seroquel and 200 mg of Lamictal. Both help with balancing my mood and seroquel is doing a great job at making me fall asleep. Seroquel even seems to be helping my appetite be supressed...quite odd right? I've lost weight.

 

Anyway, I am extremely depressed still and find it hard to even get out of bed. What other med could I take that could make me happy again? I don't just rely on meds just so you know, I go to therapy too. 

I am so antisocial, paranoid, anxious, and cry a lot more then I used to. I am also always always always way tired even though I am sleeping way better (it's the same tired i felt even before seroquel so I know it isn't that effecting me)

 

Please help, give me suggestions on maybe an Antidepressant? I am not sure. I heard those were bad for bipolar disorder. But I am losing all my friends and losing hope too. Please, someone help. 

 

Sincerely,

Connor

Link to comment
Share on other sites

This is really something you need to ask your doctor. Tryp is right, your Seroquel dose is really in the range used to treat insomnia rather than the antidepressant/mood stabilizer range. Antidepressants can cause issues in bipolar and generally pdocs will try to bring a patient out of depression using mood stabilizers and/or antipsychotics alone before resorting to an AD. That said, many of us do end up taking them. Bipolar depression is just really difficult to treat. If you really want to go in to your pdoc with a suggestion, then I would agree with Tryp about asking about an increase in Seroquel. Otherwise just make sure your pdoc understands the severity of the depression you are experiencing and the consequences it's having for you (losing friends etc.). It's really important that you feel comfortable sharing these things with him/her and asking these questions of him/her. If you don't, consider finding a doctor with whom you do feel more comfortable.

Link to comment
Share on other sites

I agree about talking with your doctor about a higher dose of Seroquel.

 

Lots of bipolar people take between 300 - 800 mgs, really!

I take 400 and my husband takes 800 mgs of Seroquel for bipolar depression.

yes, we are both bipolar

Link to comment
Share on other sites

  • 3 months later...

I agree that approaching your doctor about raising your Seroquel would be a good place to start. Seroquel is an anti-psychotic, so it should help in the paranoia department. One of my family members takes Seroquel PRN for anxiety and it really helps him, so hopefully it could help you with your anxiety too. 

 

I'm sorry you're suffering so much. Depression really blows. Make sure you take care of yourself and be gentle with yourself right now. Ensure that you get at least a little bit of exercise if you can, and get some sunlight for 15 minutes a day. A walk around the block would even be enough. I know when you're depressed, it's hell trying to get out of bed. I was at a point once where I would give myself credit just for sitting up in bed. But moving around, getting sunlight and if possible, interacting with people are all really important to fight depression. 

 

Best of luck with possibly talking to your doctor, and I hope you feel better soon. 

Link to comment
Share on other sites

I also take lamictal 200mg, and seroquel at a higher dose of 800mg. You have loads of room to move up. I found it helpful for my depression, amongst other symptoms, but I needed an anti-depressant (Prozac) and lithium to get me sorted. Have been on these meds since February 2013 and have been symptom free for the most part. Your mood will get better. There are loads you can try, as well as increasing your Seroquel (under pdoc's advice/supervision).

Link to comment
Share on other sites

Not a doctor but rather a person who takes a lot of pills for herself. Talk to your daughter!

 

Anyways my NP prescribed me wellbutrion to kick everything else up at 100mgs with the plan to go to 200mgs. I was worse at 200mgs but grand at 100mgs where I curently am. Welbutrion is like the cameilion of psych meds

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...